she has done this for a long time now. she says it is for headaches, but I think she does it for the caffeine. she quit for a long time. now her blood pressure is high again.will excedrine cause high blood pressure and what other health issues is she risking?
Acetaminophen and caffeine combos like this can also have considerable rebound effects so by taking a lot of doses like this she is actually making her headaches worse because her body is used to having the medication on board and when her body has low levels of the drug, she will get a rebound headache which leads to her taking MORE pills so it can be a very vicious cycle. She would feel much better if she would bite the bullet a few days and break this cycle.
This used to describe me, taking multiple Excedrin for the caffeine, although I never took this many. I had to stop, it was causing a lot of stomach pain, which at first I didn't connect to the Excedrin. I switched to just regular caffeine tablets which seems to do the trick of waking me up, however, I'm working with a dr. to try and get off them since now the caffeine is aggravating my high blood pressure. So I sympathize with you and your wife. Not mentioned by others is that just the aspirin part of the Excedrin can cause stomach bleeding and also cause one to bleed more when injured, etc. Best of luck to you both.
- Caffeine Information for Consumers
- Caffeine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Caffeine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Feb 2011 • 5 answers
Posted 19 Mar 2012 • 2 answers
Posted 29 Sep 2012 • 3 answers
Posted 23 Jan 2013 • 1 answer
Posted 16 Oct 2013 • 1 answer